The surface impedance of a homogeneous TM-type plane wave at skew incidence upon an inclined anisotropic half-space

File Size Format
25502_1.pdf 230Kb Adobe PDF View
Title The surface impedance of a homogeneous TM-type plane wave at skew incidence upon an inclined anisotropic half-space
Author Wilson, Glenn Andrew; Thiel, David Victor
Journal Name Progress in Electromagnetics Research, PIER
Editor Dr. J. A. Kong
Year Published 2004
Place of publication United States
Publisher E M W Publishing
Abstract General expressions for the electromagnetic fields of homogeneous TM-type plane waves at a skew angle of incidence upon an inclined anisotropic half-space are derived. Previous analyses have only considered fields of homogeneous plane waves in the problems of a laterally anisotropic half-space, and not the problem of an inclined anisotropic half-space. Previous analyses also have assumed that the linear polarization of the incident magnetic field is maintained, regardless of the anisotropy present. The results presented in this paper have shown that while this assumption is valid only for the magnetic field, the electric field is elliptically polarised in the anisotropic half-space. This is demonstrated through a model study and experimental verification at VLF. The solutions obtained converge on the expected values for the special cases presented by other authors.
Peer Reviewed Yes
Published Yes
Publisher URI http://www.jpier.org/PIER/
Alternative URI http://dx.doi.org/10.2528/PIER03060501
Copyright Statement Copyright 2004 EMW Publishing. The attached file is reproduced here in accordance with the copyright policy of the publisher. Please refer to the journal's website for access to the definitive, published version.
Volume 44
Page from 249
Page to 266
ISSN 1070-4698
Date Accessioned 2004-10-08
Date Available 2011-04-28T07:07:31Z
Language en_AU
Faculty Faculty of Engineering and Information Technology
Subject PRE2009-Geophysics
URI http://hdl.handle.net/10072/5176
Publication Type Journal Articles (Refereed Article)
Publication Type Code c1

Show simple item record

Griffith University copyright notice